Severe pain in the left ear and swollen gland in the neck
I was swimming in the river this summer and now have a terrible ear ache. Actually, I was working everyday in and around the river. Also the lymph node on the left side of my adam's apple is slightly swollen.My sinus is still somewhat infected. I live close to an elevator that puts out corn dust. Also I have been on tetracycline for a month. Also, I took a round of amoxicillin two weeks prior to that. I received a deep puncture wound two months ago. I developed severe jaw pain and could not chew or swallow my food correctly. I was having sweating spells, tightness of the neck area, and some muscle spasms in the hands close to the injury site. I was given the tetanus vaccine in 2010. I did not get a booster till about a month after the puncture wound, when my jaw was locking and I was very,very sick. I realize I might have exposed myself to many harmful organisms.The tetracycline was finished a week ago. All symptons have disappeared except the ear pain. I was having severe headache when I went to the doctor.I have tinitus of the ears, I think only the left ear, it feels like some kind of fluid is in there. I gargled with aalt water and ran saline thru the sinus. Could this still be cephalic tetanus affecting the ear? I know the clostridium tetani is in this water, as are strep and staph, and many other organisms. I am use to swimming in blue-green algae and wonder if you think this might be cephalic tetanus affecting my ears and glands. Thanks. THIS HAS BEEN FROM MID JULY TO NOW MID OCTOBER
Take the Poll
Does clostridium tetanus affect the inner ear, jaw and glands in the neck?
No.....it is not likely you have clostridium tetani in your ear, or your body. The vaccine is 100% protective for TEN YEARS, and tetanus (the disease) is close to 100% fatal, so it would be impossible to harbor this deadly organism for this many months. Although I have no ability to delve into your case to tell you the underlying reason(s) for your medical problems, I can tell you that tetanus is not your culprit.
Please keep working with your medical provider so these problems are properly diagnosed and treated.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.